alexa Desensitization to allopurinol in patients with gout and cutaneous reactions.
Immunology

Immunology

Journal of Allergy & Therapy

Author(s): Fam AG, Lewtas J, Stein J, Paton TW

Abstract Share this page

PURPOSE: To determine the efficacy and safety of slow oral desensitization in the management of allopurinol-related pruritic cutaneous eruptions.

PATIENTS AND METHODS: Nine patients with renal insufficiency and chronic tophaceous gouty arthritis, who had to interrupt their allopurinol therapy because of an allergic-type pruritic maculopapular eruption, were enrolled in an allopurinol oral desensitization protocol using a schedule of gradually increasing doses.

RESULTS: Cautious reinstitution of allopurinol was successfully accomplished in all nine patients, but four individuals required dose adjustment because of development of a mild, recurrent, macular rash early during the protocol at allopurinol doses of less than or equal to 5 mg/d. Transient, postdesensitization cutaneous reactions occurred in two patients, one of whom also had an early rash.

CONCLUSION: Oral desensitization to the minor rashes induced by allopurinol is a feasible and acceptably safe approach to therapy, particularly for those with renal insufficiency in whom no substitute urate-lowering drug is available.

This article was published in Am J Med and referenced in Journal of Allergy & Therapy

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords